Washington, 2010

Wildfire in Washington, July 10 to 15, 2010

July 10 to 15, 2010 · NWS OTX · 1 event in 1 county or zone

The Swakane Fire, centered nine miles north of Wenatchee, was a fire of unknown cause that burned 19,291 acres. The fire briefly closed a section of Highway 97A.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS OTX wrote it up.

The Swakane Fire, centered nine miles north of Wenatchee, was a fire of unknown cause that burned 19,291 acres. The fire briefly closed a section of Highway 97A. One barn was destroyed by the fire, with numerous other structures threatened.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Spokane, WA wrote its last area forecast discussion before the first event at Jul 10, 9:38 AM PST, 1 hour 22 minutes earlier.

Area forecast discussion, Jul 10, 9:38 AM PST, 1 hour 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPOKANE WA
1038 AM PDT SAT JUL 10 2010

.SYNOPSIS...
VERY WARM TEMPERATURES WILL CONTINUE THROUGH THE WEEKEND. A
STRONG SUMMER COLD FRONT WILL MOVE THROUGH THE AREA ON MONDAY...
BRINGING WINDY AND COOLER CONDITIONS. TUESDAY WILL BE THE COOLEST
DAY OF THE WEEK WITH TEMPERATURES ABOUT 10 DEGREES BELOW AVERAGE.
THEN GRADUALLY WARMING IS EXPECTED WEDNESDAY THROUGH THE END OF THE
WEEK WITH TEMPERATURES NEARING AVERAGE BY FRIDAY.

&&

.DISCUSSION...
CURRENT FORECAST ON TRACK. BANDS OF MID AND LEVEL CLOUDS WILL BE
EXITING THE REGION BY MID AFTERNOON...BUT WILL BE MONITORING
CONVECTIVE DEVELOPMENT OVER THE MOUNTAINS OF NORTHEAST WASHINGTON
AND NORTH IDAHO WHERE DEWPOINTS STILL REMAIN IN THE LOWER 50S. THE
HEAT INDUCED SURFACE TROUGH STRETCHES FROM THE OKANOGAN HIGHLANDS
TO THE WESTERN BASIN WILL SHIFT TO THE EAST THIS
AFTERNOON...PROVING SOME OF THE LIFT FOR THE CONVECTION AND
ENHANCING THE WINDS IN THE LEE SIDE OF THE CASCADES INTO THE
EARLY EVENING. EXPECT VERY WARM TEMPERATURES TODAY AND VALUES ARE
RUNNING SIMILAR TO SLIGHTLY COOLER THAN YESTERDAY. ANTICIPATE A
FEW DEGREES OF COOLING FROM FRIDAY DUE TO THE CLOUD COVER AND
INCREASED WIND. /RFOX.

&&

.AVIATION...
18Z TAFS...THE UPPER LEVEL RIDGE HAS BEEN FLATTENED OUT BY A SHORTWAVE
PASSING ACROSS THE INLAND NORTHWEST. A BAND OF MID AND HIGH LEVEL CLOUDS
WILL BE CLEARING NORTH IDAHO THIS AFTERNOON...ALTHOUGH THERE IS A
SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS DEVELOPING BETWEEN 21Z-03Z
OVER THE MOUNTAINS NORTH OF COLVILLE TO SANDPOINT. THE WENATCHEE
AND EPHRATA AREAS CAN EXPECT THE TYPICAL EARLY EVENING WIND GUSTS
TO 20-25 MPH AS COOLER AIR FROM WESTERN WASHINGTON SPILLS THROUGH
THE PASSES. /RFOX

&&

.PRELIMINARY POINT TEMPS/POPS...
SPOKANE        88  61  89  61  80  51 /  10  10   0   0   0   0
COEUR D'ALENE  87  58  87  61  80  50 /  10  10   0   0   0   0
PULLMAN        85  53  87  56  79  47 /   0   0   0   0   0   0
LEWISTON       92  63  94  64  87  55 /   0   0   0   0   0   0
COLVILLE       94  56  95  59  83  50 /  10  10  10  10  10  10
SANDPOINT      84  53  84  57  78  48 /  10  10  10  10  10  10
KELLOGG        84  55  84  56  76  50 /  10  10  10  10   0   0
MOSES LAKE     95  62  96  63  85  54 /   0   0   0   0   0   0
WENATCHEE      94  66  94  66  81  58 /   0   0   0   0   0   0
OMAK           94  61  95  60  82  51 /   0   0   0   0   0   0

&&

.OTX WATCHES/WARNINGS/ADVISORIES...
ID...NONE.
WA...NONE.
&&
Hazardous weather outlook, Jul 10, 6:12 AM PST, 4 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPOKANE WA
712 AM PDT SAT JUL 10 2010

IDZ001>004-026-027-WAZ031>038-041>044-111400-
NORTHERN PANHANDLE-COEUR D'ALENE AREA-IDAHO PALOUSE-
CENTRAL PANHANDLE MOUNTAINS-LEWISTON AREA-
LEWIS AND SOUTHERN NEZ PERCE COUNTIES-NORTHEAST BLUE MOUNTAINS-
LOWER GARFIELD AND ASOTIN COUNTIES-WASHINGTON PALOUSE-
MOSES LAKE AREA-UPPER COLUMBIA BASIN-SPOKANE AREA-
NORTHEAST MOUNTAINS-OKANOGAN HIGHLANDS-WENATCHEE AREA-
EAST SLOPES NORTHERN CASCADES-OKANOGAN VALLEY-WATERVILLE PLATEAU-
712 AM PDT SAT JUL 10 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH IDAHO...
NORTH CENTRAL IDAHO...CENTRAL WASHINGTON...EAST CENTRAL
WASHINGTON...NORTH CENTRAL WASHINGTON...NORTHEAST WASHINGTON AND
SOUTHEAST WASHINGTON.

.DAY ONE...TODAY AND TONIGHT

TODAY TEMPERATURES WILL ONCE AGAIN BE WELL ABOVE AVERAGE WITH
HIGHS IN THE UPPER 80S TO MID 90S.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

WINDY CONDITIONS ARE EXPECTED ON MONDAY.  A STRONG SUMMER COLD
FRONT WILL MOVE THROUGH THE AREA ON MONDAY. EXPECT WINDS OF 20 TO
30 MPH WITH GUSTS TO 40 MPH DURING MONDAY AFTERNOON AND EVENING.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 wildfire. Local standard time, as filed.

Wildfire, Wenatchee Area

When
July 10, 11:00 AM PST to July 15, 5:00 PM PST
Where
Wenatchee Area forecast zone
Reported by
Newspaper
Coordinates
47.802, -120.155 (the zone’s center; the record gives no point)

What these are

Wildfire
A fire burning in wildland vegetation, with its acreage and damage where known.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Washington in 2010Every state in 2010This day in weather historyWarnings in Washington, July 2010

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 253836.